Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 267, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jul 25, 2015, 8:16 PM CDT for Chariton County, Macon County, Missouri. It took effect at Jul 26, 2015, 4:18 PM CDT. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2015, 8:16 PM CDT (01:16 UTC)
- In effect from
- Jul 26, 2015, 4:18 PM CDT
- Expired
- Jul 28, 2015, 1:40 PM CDT
- In force
- 45 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Chariton County, MO, Macon County, MO
The radar
The Pleasant Hill radar (KEAX), 161 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chariton River near Prairie Hill (PRIM7). The gauge peaked at 13.75 ft at Jul 29, 2015, 12:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 15 ft
- Moderate stage
- 19 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06905500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 25, 7:07 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 25, 7:07 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
707 PM CDT SAT JUL 25 2015
.UPDATE...
Issued at 644 PM CDT SAT JUL 25 2015
Severe Thunderstorm Watch remains in effect, although the immediate
threat within the watch area is minimal at the moment. Will continue
to carry the watch for the near future as plentiful instability is
in the area and while the sun will be setting in the next hour and a
half, the LLJ is expected to ramp up, which could reinvigorate
ongoing convective activity currently moving into eastern KS.
&&
.DISCUSSION...
Issued at 437 PM CDT SAT JUL 25 2015
Another hot and humid day in much of northern Missouri, though
storms from this morning and persistent storms in southeast Nebraska
have managed to help the far northwest and north central sections
of Missouri beat the heat some. Therefore...have dropped much of the
going heat advisory for today. However...the broader environmental
elements will still be in place for another heat advisory across
eastern Kansas and western Missouri Sunday through Tuesday, though
for Sunday the advisory may be complicated by our overnight
convection.
Overnight through Sunday...Storms have been bubbling up in the moist
plume across Kansas into southern Nebraska for much of the day.
This has resulted in a outflow boundaries pushing south today,
leaving an effective boundary stretching west-east along I-70 from
Topeka through Kansas City. Storms have already begun developing
along this effective boundary. With MUCAPE values of 5000+ J/KG
available energy and moisture to fuel the storms is present, though
shear values are marginal as deep layer shear -- whether 0-1KM or 0-
6KM or 0-8KM -- is currently almost none existent in eastern Kansas
and western Missouri. Current radar trends backup this observation up
as storms seem to be having a hard time organizing much beyond
their explosive growth phase. However, that will change as these
storms persist into the evening hours, which could result in strong
to severe storms with damaging winds and torrential rain the primary
threats. With all the recent rain flash flood guidance is still
running very low, therefore have issued a flash flash watch for much
of the forecast area for tonight.
More specifically for tonight...expect any activity this evening
across the effective boundary to slowly slide southeast this evening
with the eventual onset of the nocturnal jet --associated with a
modest shortwave moving across the Central Plains late tonight--
pulling the focus for new storm development farther north across
Missouri. This may result in widespread rainfall totals between 1 and
2 inches, with much higher values where strongest storms occur.
Otherwise for Sunday...have issued a heat advisory for much of the
region as expectations are that the storms will dissipate early enough
in the day to allow for strong afternoon heating.
Monday and Tuesday...the 500mb ridge axis --currently just to our
west-- will amplify and move east into Missouri as a large trough
makes landfall across the Pacific Northwest. This will likely give
us a couple days of break from the repeated chances of thunderstorms
as the storms track shifts north, but this will allow the thermal
ridge under the upper level ridge to bake eastern Kansas and
Missouri. Expectations are that some kind of heat product will be
needed for those periods.
Wednesday through Saturday...Tuesday night a modest front is
expected to get pressed into Missouri as the large Pacific northwest
trough moves across the Canadian border region. This might give us
some chance for storms again Tuesday night, but more importantly this
will take the edge off the heat for the later half of the week with
highs back down in the 80s.
&&
.AVIATION...(For the 00Z TAFS through 00Z Sunday Evening)
Issued at 644 PM CDT SAT JUL 25 2015
Decaying thunderstorm activity is currently moving into the terminal
areas, although could continue to see at least VCTS through the
remainder of the evening hours. Later overnight, any remaining
convective activity should push off toward the east, away from direct
impacts to the terminals. Once the threat for storms passes, VFR
conditions are anticipated to prevail Sunday morning through much of
the day.
Winds this evening will vary with a nearby boundary laid out, along
with outflow from nearby storms tossing winds around. Directions
should become more uniformly southerly tomorrow.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH through Sunday morning for KSZ025-102>105.
HEAT ADVISORY from Noon to 9 PM CDT Sunday for KSZ025-057-060-
102>105.
HEAT ADVISORY until 9 PM CDT this evening for KSZ057-060.
MO...FLASH FLOOD WATCH through Sunday morning for MOZ001>008-011>017-
020>025-028>033-037>040-044>046.
HEAT ADVISORY from Noon to 9 PM CDT Sunday for MOZ001>004-
011>014-020>023-028>033-037>040-043>046-053-054.
HEAT ADVISORY until 9 PM CDT this evening for MOZ043-053-054.
&&
UPDATE...lg
DISCUSSION...Cutter
AVIATION...lgHazardous weather outlook, Jul 25, 1:18 PM CDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 118 PM CDT SAT JUL 25 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-261830- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 118 PM CDT SAT JUL 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT INDEX VALUES 100 TO 108 ALONG AND SOUTH OF THE MISSOURI RIVER. STRONG TO SEVERE STORMS POSSIBLE LATE THIS AFTERNOON THROUGH TONIGHT. DAMAGING WINDS AND VERY HEAVY RAINFALL ARE THE PRIMARY THREATS WITH LARGE HAIL A LESSER THREAT. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HOT AND HUMID WEATHER SUNDAY THROUGH TUESDAY WITH AFTERNOON HEAT INDICES 100 TO 106 DEGREES. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, Jul 25, 4:30 PM CDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
430 PM CDT SAT JUL 25 2015
KSZ104-105-252215-
WYANDOTTE KS-JOHNSON KS-
430 PM CDT SAT JUL 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JOHNSON COUNTY UNTIL 515
PM CDT...
AT 429 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DE SOTO...MOVING SOUTHEAST AT 10 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
OVERLAND PARK...OLATHE...SHAWNEE...LENEXA...GARDNER...BONNER
SPRINGS...DE SOTO...LAKE QUIVIRA...CLARE...HOLLIDAY AND LACKMANS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 IN KANSAS BETWEEN MILE MARKERS 212 AND 224.
INTERSTATE 435 BETWEEN MILE MARKERS 0 AND 7...AND BETWEEN MILE
MARKERS 82 AND 83.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHEASTERN KANSAS.
LAT...LON 3900 9493 3899 9491 3906 9488 3902 9471
3887 9474 3881 9489 3893 9501
TIME...MOT...LOC 2129Z 300DEG 10KT 3896 9492
LEIGHTONLocal storm report, Jul 25, 4:34 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
434 PM CDT SAT JUL 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL DE SOTO 38.98N 94.97W
07/25/2015 M1.25 INCH JOHNSON KS PUBLIC
REPORT VIA TWITTER OF HALF DOLLAR SIZE HAIL IN DE SOTO
&&
LGSpecial weather statement, Jul 25, 4:58 PM CDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
458 PM CDT SAT JUL 25 2015
KSZ105-MOZ037-043-252245-
JOHNSON KS-JACKSON MO-CASS MO-
458 PM CDT SAT JUL 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON...
NORTHWESTERN CASS AND SOUTHWESTERN JACKSON COUNTIES UNTIL 545 PM
CDT...
AT 457 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LENEXA...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KANSAS CITY...OVERLAND PARK...OLATHE...SHAWNEE...LENEXA...LEAWOOD...
GRANDVIEW...BELTON...PRAIRIE VILLAGE...MERRIAM...MISSION...FAIRWAY...
MISSION HILLS...WESTWOOD...LAKE QUIVIRA...WESTWOOD HILLS...MISSION
WOODS...COUNTRYSIDE...ROELAND PARK AND STANLEY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 IN KANSAS BETWEEN MILE MARKERS 219 AND 230.
INTERSTATE 470 BETWEEN MILE MARKERS 0 AND 2.
INTERSTATE 435 BETWEEN MILE MARKERS 0 AND 4...AND BETWEEN MILE
MARKERS 69 AND 83.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHEASTERN KANSAS AND WEST CENTRAL MISSOURI.
LAT...LON 3883 9479 3903 9478 3905 9454 3889 9448
3879 9455
TIME...MOT...LOC 2157Z 281DEG 19KT 3893 9471
LEIGHTONLocal storm report, Jul 25, 5:04 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
504 PM CDT SAT JUL 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL OVERLAND PARK 38.98N 94.67W
07/25/2015 M0.75 INCH JOHNSON KS BROADCAST MEDIA
PEA TO DIME SIZE HAIL WITH 40 TO 45 MPH GUST AT CORPORATE
WOODS
&&
LGLocal storm report, Jul 25, 6:16 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
616 PM CDT SAT JUL 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL DE SOTO 38.98N 94.97W
07/25/2015 E1.25 INCH JOHNSON KS NWS EMPLOYEE
PHOTO RECEIVED BY OFF DUTY NWS SHOWS HAIL AT OR SLIGHTLY
LARGER THAN QUARTER-SIZED.
&&
JLSpecial weather statement, Jul 25, 7:39 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
739 PM CDT SAT JUL 25 2015
MOZ002-004-011-012-260115-
GENTRY MO-NODAWAY MO-ANDREW MO-HOLT MO-
739 PM CDT SAT JUL 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR ANDREW...WESTERN GENTRY...
SOUTHERN NODAWAY AND NORTHEASTERN HOLT COUNTIES UNTIL 815 PM CDT...
AT 739 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MAITLAND...OR 10 MILES SOUTHWEST OF MARYVILLE...MOVING EAST AT 15
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MARYVILLE...SAVANNAH...STANBERRY...MOUND CITY...KING CITY...OREGON...
RAVENWOOD...MAITLAND...SKIDMORE...FILLMORE...BARNARD...CONCEPTION
JUNCTION...BOLCKOW...GRAHAM...BIG LAKE...ROSENDALE...GUILFORD...
CLYDE...ARKOE AND REA.
THIS INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 64 AND 87.
LAT...LON 4036 9447 4004 9450 4004 9460 3999 9460
3993 9484 4004 9541 4040 9503
TIME...MOT...LOC 0039Z 277DEG 13KT 4020 9495
LEIGHTONThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:39 PM CDT | Special Weather Statement | EAX | Andrew, Holt, Nodaway | 36 min |
| Jul 25, 7:57 PM CDT | Tornado Warning | EAX | Andrew | 33 min |
| Jul 25, 9:09 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 51 min |
| Jul 25, 9:38 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 52 min |
| Jul 25, 9:40 PM CDT | Special Weather Statement | EAX | Caldwell, Daviess | 50 min |
| Jul 25, 10:44 PM CDT | Areal Flood Advisory | EAX | Buchanan, Platte | 3 hr |
| Jul 26, 12:52 AM CDT | Special Weather Statement | EAX | Howard | 38 min |
| Jul 26, 1:07 AM CDT | Severe Thunderstorm Warning | EAX | Macon | 23 min |
| Jul 26, 1:52 AM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 38 min |
| Jul 26, 4:23 AM CDT | Special Weather Statement | EAX | Adair | 52 min |
| Jul 26, 5:43 AM CDT | River Flood Warning | EAX | Cooper | 28 hr |
| Jul 26, 3:55 PM CDT | Excessive Heat Warning | EAX | Bates, Cass, Clay, Cooper, Henry, Howard and 6 more | 53 hr |
| Jul 26, 3:55 PM CDT | Heat Advisory | EAX | Adair, Andrew, Atchison, Buchanan, Caldwell, Carroll and 25 more | 53 hr |
| Jul 25, 8:52 PM CDT | Special Weather Statement | EAX | Doniphan | 53 min |
| Jul 26, 5:15 AM CDT | Special Weather Statement | EAX | Atchison | 45 min |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.